Most Helpful Answer
That's an excellent question, and I'm glad you asked.
First of all, it's important to realize experiencing a severe headache while taking a blood thinner can be a sign of a medical emergency, especially if it's accompanied by sudden weakness, dizziness, confusion, or the inability to speak clearly. In that case, you should call 911.
As you probably know, all the over-the-counter headache remedies called non-steroidal anti-inflammatory drugs (NSAIDs) have blood-thinning properties. Therefore, it may not be a good idea to combine them with a prescription anticoagulant (blood thinner). NSAIDs include aspirin, ibuprofen, and naproxyn. Read the label of any brand name medication to see if it contains any of these.
So what does that leave you with? Acetaminophen (Tylenol) is the primary over-the-counter pain reliever that does not contain an NSAID. Assuming you're not allergic to it, you can try taking plain acetaminophen to see if that helps your headache.
Your best bet is to call your medical provider to find out what he or she recommends for a simple headache when you're taking a blood thinner.
Wishing you all the best!
This answer should not be considered medical advice...This answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.
Thanks for your feedback.
172 of 205 found this helpful